MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181137
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg physical manufacturer name: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt concomitant medical products due to character limitation: (b)(6) (asahi intecc) guiding catheter, sl-10 (stryker) microcatheter, echelon 10 (covidien (b)(4)) microcatheter, y-connector ((b)(6) medical), dcb05 detachment control box (b)(6).Physical manufacturer name: (b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an unruptured internal carotid-posterior communicating artery (icpc) aneurysm, the 11mm x 37cm microframe 18 (mfr181137/s14769) thermo-mechanical coil delivery system was inserted into the echelon 10 (medtronic) microcatheter; however, resistance was encountered after 2-3 centimeters (cm).The coil delivery system got stuck and could no longer be advanced through the microcatheter.The microcatheter was replaced with an sl-10 (stryker) microcatheter, but the same issue occurred.Therefore, the coil was replaced with another coil from the same lot.The coil was successfully removed from the patient and the coil was still attached to the delivery system when removed.The procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.A double-catheter technique was used for the procedure.A fubuki (asahi intecc) guiding catheter, a merit medical y-connector, and a dcb05 detachment control box were also utilized for the case.The product was new and stored per labeling instructions.The coil delivery system was prepped without any difficulty.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply excessive force at any time during the procedure.The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected sections: section d11 - concomitant med products: additional information was received from the affiliate correcting the detachment control box that was used in the case.A dcb2 detachment control box was utilized.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an unruptured internal carotid-posterior communicating artery (icpc) aneurysm, the 11mm x 37cm micrusframe18 (mfr181137/s14769) thermo-mechanical coil delivery system was inserted into the echelon 10 (medtronic) microcatheter; however, resistance was encountered after 2-3 centimeters (cm).The coil delivery system became stuck and could no longer be advanced.The microcatheter was replaced with an sl-10 (stryker) microcatheter, but the same issue occurred.Therefore, the coil was replaced with another coil from the same lot.The coil was successfully removed from the patient and the coil was still attached to the delivery system when removed.The procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.A double-catheter technique was used for the procedure.A fubuki (asahi intecc) guiding catheter, a merit medical y-connector, and a dcb2 detachment control box were also utilized for the case.The product was new and stored per labeling instructions.The coil delivery system was prepped without any difficulty.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply excessive force at any time during the procedure.No further information was provided.The device was returned with the label from its inner pouch.Information on the inner pouch label matched the information of the complaint.The device was returned with the entire length of the embolic coil advanced out of the introducer.No kinks in the device positioning unit (dpu) core wire were observed.The distal ball tip of the embolic coil was present and intact.No kinks or other damage was observed to the embolic coil.The articulating joint was seen present and intact.The distal outer sheath had not softened, indicating that the resistance heating (rh) coil had not heated.The v-notch of the resheathing tool was undamaged.The embolic coil was retracted back into the green introducer.An attempt was made to advance the embolic coil out of the introducer.The embolic coil was then successfully advanced fully out of the introducer.The embolic coil was retracted back into the introducer, and the device was then connected to a lab echelon-10 microcatheter through a lab rotating hemostatic valve (rhv).An attempt was made to advance the embolic coil through the microcatheter.The coil was then successfully advanced through the microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of ¿detachable coil delivery system (dcs) impeded in microcatheter with loss of cerebral target position¿ was not confirmed.The functional test performed in the lab resulted in a successful attempt to advance the embolic coil out of the lab microcatheter.The rhv and two microcatheters used in the reported event were not returned with the embolic coil device.Without the return of these concomitant devices the cause of the reported event cannot be determined.Based on the information available for review and the results of the product investigation, there is no indication of any manufacturing issues related to the reported event.Although a definitive conclusion cannot be made, it is possible that circumstances of the procedure and the concomitant microcatheters may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 11MM X 37CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7658006
Report Number3008114965-2018-00659
Device Sequence Number11278514
Product Code KRD
UDI-Device Identifier10886704078074
UDI-Public10886704078074
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberMFR181137
Device Lot NumberS14769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/26/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1